MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14502
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "11 apr 2025, feedback from shanghai children's medical centre on the inability of dilator to expand the skin during cvc punctures." additional information received reports the "dilator is too soft".The user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images for analysis.The complaint of a damaged dilator tip was confirmed by visual analysis of the images, which show a damaged dilator and kinked guidewire.Definite signs of use were observed.The customer also returned one dilator and one guidewire for investigation.Signs of use were observed inside the dilator body and along the guidewire.Visual analysis of the dilator revealed widening at the distal tip.Microscopic examination revealed evidence of white stress marks.The appearance of the widening is consistent with damage due to undue force applied unintentionally by the user during an attempted insertion.The dilator length measured 3", which is within the specification limits of 2 3/4" - 3 1/4" per the dilator product drawing.The dilator inner diameter at the distal tip measured 0.024", which is within the specification limits of 0.022" - 0.024" per the dilator product drawing.A lab inventory guidewire (outer diameter measured 0.021") was inserted through the dilator tip.Despite the damage to the tip, the guidewire was able to pass completely through the dilator extrusion.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin." r & d and manufacturing have been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the dilator tip, including the manufacturing process and/or undue force applied unintentionally by the user during an attempted insertion.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was widened and slightly misshapen.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report that the defect occurred during use and the appearance of the damage, the root cause cannot be determined as it is unknown if the damage occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "on (b)(6) 2025, feedback from (b)(6) centre on the inability of dilator to expand the skin during cvc punctures." additional information received reports the "dilator is too soft".The user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW CVC SET: 2L 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21959889
Report Number3006425876-2025-00423
Device Sequence Number7272813
Product Code DQY
UDI-Device Identifier30801921122939
UDI-Public(01)30801921122939(11)241009(17)290930(10)71F24K0041(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-14502
Device Lot Number71F24K0041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown